Topics Topics Edit Profile Profile Help/Instructions Help    
Search Last 1|3|7 Days Search Search Tree View Tree View  

Is Demerol & Versed safe?

Battling the MSG Myth » Archive » Other Harmful Substances and Sensitivities » Is Demerol & Versed safe? « Previous Next »

Author Message
PMaddigan
Posted on Tuesday, August 21, 2001 - 9:28 am:   Delete PostPrint Post   Ban Poster IP (Moderator/Admin only)

Yesterday morning I had a colonoscopy done at the hospital. They administered a mix of Demerol & Versed as a painkiller and sedative.
As a pain killer, it didn't work very well on me. I suffered something akin to childbirth.
The Dr. had to inject me (via IV)3 times during the procedure. 3 being the max. they will give. It gave me no relief.
What it did give me was symptoms of a migraine and as of 2 pm today, I have only recovered enough to get this message out to all of you.
Has anyone had a similar reaction?
I called the hospital a few minutes ago, and they said I may be sensitive to the combination and for me to see my Dr.
MEMorrisNJ
Posted on Tuesday, August 21, 2001 - 11:38 am:   Delete PostPrint Post   Ban Poster IP (Moderator/Admin only)

P.M. I am so sorry you had this reaction. When I had my colonscopy, I had just learned that I was extremely sensitive to additives and I was very nervous going in to the test. I received Versed (8mg) and Demerol (50 mg) intravenously and I was out before I counted to 10. Upon the completion of the test, I had absolutely no problems. Were you injected instead of receiving the drugs intravenously? (I don't know if that matters.) Yes, please call your doctor about the migraine.

The test is an important one for anyone over 50 so be glad that it was done. But, I certainly hope that you are feeling better real quick. Let us know how you do.
PMaddigan
Posted on Tuesday, August 21, 2001 - 11:54 am:   Delete PostPrint Post   Ban Poster IP (Moderator/Admin only)

Hi
I'm still up and around. Feeling some strength come back.
Now I have cramps and diarrhea.
I received it intravenously. 1 dose at the beginning is the norm. I didn't go out with that. As a matter of fact I didn't go out at all. They gave me 3 more doses after that until I heard them say they had given me the maximum.
By that time, I thought I was going to tear the railing off the bed.
I could barely breath I was in so much pain.
They said after that I had a very sensitive and different shaped colon. That's why I had so much pain apparently.
I just don't know what happened and my Dr. is gone for a couple of days. I will bring it to her attention.
Hopefully I'll continue to get better.
Anonymous
Posted on Tuesday, August 21, 2001 - 3:29 pm:   Delete PostPrint Post   Ban Poster IP (Moderator/Admin only)

There must be someone sitting in for your doctor. I would insist on the replacement calling you --- even if you call after hours.

Add Your Message Here
Post:
Username: Posting Information:
This is a private posting area. Only registered users and moderators may post messages here.
Password:
Options: Post as "Anonymous"
Enable HTML code in message
Automatically activate URLs in message
Action:

Administration Administration Log Out Log Out   Previous Page Previous Page Next Page Next Page